Alert archive / Ohio / Special Weather Statements in 2016
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 21, 2016, 2:57 AM EDT for Portage County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2016, 2:57 AM EDT (06:57 UTC)
- Expired
- Jun 21, 2016, 3:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Cleveland, OH
County Portage County, OH
The radar
The Cleveland radar (KCLE), 60 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 7.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1574 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 13.3
The text
As transmitted.
760
WWUS81 KCLE 210657
SPSCLE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
257 AM EDT TUE JUN 21 2016
OHZ021-022-210730-
SUMMIT-PORTAGE-
257 AM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUMMIT AND PORTAGE
COUNTIES...
AT 256 AM EDT...A STRONG THUNDERSTORM WAS NEAR HUDSON...OR 9 MILES
WEST OF RAVENNA...MOVING SOUTHEAST AT 45 MPH.
WINDS UP TO 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AKRON...RAVENNA...CUYAHOGA FALLS...KENT...HUDSON...TWINSBURG...
TALLMADGE...STREETSBORO...MACEDONIA...NEWTON FALLS...MANTUA...STOW...
AURORA...BRIMFIELD...MUNROE FALLS...REMINDERVILLE...ATWATER...
EDINBURG...SILVER LAKE AND WINDHAM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4118 8159 4134 8150 4122 8099 4100 8100
4099 8100 4099 8112
TIME...MOT...LOC 0656Z 296DEG 39KT 4121 8141
$$
SEFCOVICWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 21, 1:48 AM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 21, 1:48 AM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 148 AM EDT TUE JUN 21 2016 .SYNOPSIS... A cold front will sink south across the area overnight and weak high pressure will build over the region tuesday. A low should track east across lake erie thursday followed by high pressure on friday. Another cold front is expected to push into the area next monday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Cold front delayed from previous thought and have adjusted timing of what precip chances we have left and eventual low temperatures. The best precip chances will be across the snowbelt counties of NE OH/NW PA...although anyone can see a brief shower or thunderstorm until the front passes. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... A little cooler and drier air will continue to spread into the cwa on tue. Expect mostly sunny to partly cloudy skies with highs from the lower 80s west to upper 70s east. Tue night will be the coolest night with lows in the 50s with lower 60s at the lakeshore. Humidity will be on the increase wed into wed night. A low is expected to track east across the lake erie area thu morning. Increasing chances for shra/tsra will occur later wed into wed night with the warm front ahead of the low. The rain threat will taper off west to east thu into thu evening as the low moves east of the area by afternoon pulling drier air south into the cwa. The strong dynamics for this time of the year may result in the best threat for severe storms with the activity late wed into thu morning. && .LONG TERM /FRIDAY THROUGH MONDAY/... High pressure will build overhead on Friday then expand east across New England on Saturday. Temperatures will be near seasonal values on Friday before the next warming trend gets underway for the weekend as the ridge builds aloft. Southwesterly return flow develops on Saturday and increases on Sunday in advance of low pressure tracking northeast from the upper midwest into Canada. Most areas will return to the upper 80s to near 90 degrees by Sunday. The next chance of thunderstorms will be on Sunday as moisture increases ahead of this system slowly moving east across the Great Lakes. && .AVIATION /06Z Tuesday THROUGH Saturday/... The cold front will drop south of the area this morning with a few more thunderstorms and local MVFR/IFR conditions under the storms. High pressure from the plains states will slide across the Great Lakes today with VFR conditions and clear skies and scattered fair weather cumulus. West winds will be gusty at times. Outlook...Non VFR possible Wednesday night and Thursday. && .MARINE... Westerly winds of 10-20 knots will continue late this afternoon before shifting to the north with the passage of a cold front this evening. Waves will build to 3 to 4 feet for a few hours following the wind shift but winds will shift to northeast and drop below 15 knots by late tonight. High pressure will build over the western Great Lakes on Tuesday then build east across the region through Wednesday with wind and wave conditions generally 15 knots or less. An area of low pressure will quickly move east across Ohio on Wednesday night with variable winds on the lake until setting up out of the north behind the system on Thursday. High pressure will return to end the week on Friday and Saturday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Adams NEAR TERM...Adams/Lombardy/Oudeman SHORT TERM...Adams LONG TERM...KEC AVIATION...Kosarik MARINE...KEC
Hazardous weather outlook, Jun 20, 9:34 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 934 PM EDT MON JUN 20 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-220145- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 934 PM EDT MON JUN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A POSSIBILITY FOR THUNDERSTORMS WEDNESDAY NIGHT AND SOME OF THESE STORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 1:28 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
128 AM EDT TUE JUN 21 2016
PAZ003-210615-
CRAWFORD-
128 AM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT CRAWFORD COUNTY...
AT 127 AM EDT...A STRONG THUNDERSTORM WAS OVER HARMONSBURG...OR 9
MILES WEST OF MEADVILLE...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MEADVILLE...TITUSVILLE...CAMBRIDGE SPRINGS...LINESVILLE...
RICEVILLE...LINCOLNVILLE...GUYS MILLS...HARMONSBURG...
CANADOHTA LAKE...PYMATUNING NORTH...COCHRANTON...SAEGERTOWN...
CONNEAUTVILLE...CONNEAUT LAKE...HYDETOWN...SPRINGBORO...
BLOOMING VALLEY...TOWNVILLE...VENANGO AND CENTERVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CLEVELAND.
LAT...LON 4162 7982 4161 7983 4155 7992 4154 7993
4151 7998 4149 8000 4148 8012 4163 8045
4180 8036 4182 7961 4162 7961
TIME...MOT...LOC 0527Z 293DEG 31KT 4169 8031
SEFCOVICSpecial weather statement, Jun 21, 2:57 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
257 AM EDT TUE JUN 21 2016
OHZ021-022-210730-
SUMMIT-PORTAGE-
257 AM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUMMIT AND PORTAGE
COUNTIES...
AT 256 AM EDT...A STRONG THUNDERSTORM WAS NEAR HUDSON...OR 9 MILES
WEST OF RAVENNA...MOVING SOUTHEAST AT 45 MPH.
WINDS UP TO 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AKRON...RAVENNA...CUYAHOGA FALLS...KENT...HUDSON...TWINSBURG...
TALLMADGE...STREETSBORO...MACEDONIA...NEWTON FALLS...MANTUA...STOW...
AURORA...BRIMFIELD...MUNROE FALLS...REMINDERVILLE...ATWATER...
EDINBURG...SILVER LAKE AND WINDHAM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4118 8159 4134 8150 4122 8099 4100 8100
4099 8100 4099 8112
TIME...MOT...LOC 0656Z 296DEG 39KT 4121 8141
SEFCOVICThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:34 AM EDT | Special Marine Warning | CLE | 56 min | |
| Jun 21, 12:45 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 45 min |
| Jun 21, 1:28 AM EDT | Special Weather Statement | CLE | Crawford | 47 min |
Nearby
Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.